Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 81, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 11, 2020, 8:51 PM PDT. It took effect at Oct 12, 2020, 6:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 8:51 PM PDT (03:51 UTC)
- In effect from
- Oct 12, 2020, 6:00 AM PDT
- Expired
- Oct 13, 2020, 12:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
922 WHUS76 KEKA 120351 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PDT Sun Oct 11 2020 PZZ455-120500- /O.EXP.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ475-120500- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ450-121200- /O.NEW.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/ Pt St George to Cape Mendocino out 10 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM PDT MONDAY... * WHAT...Seas around 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121200- /O.NEW.KEKA.SC.Y.0081.201012T1300Z-201013T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY... * WHAT...Seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
523 WHUS76 KEKA 120951 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PDT Mon Oct 12 2020 PZZ455-121800- /O.EXB.KEKA.SC.Y.0081.201012T2200Z-201013T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 251 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-121800- /O.EXB.KEKA.SC.Y.0081.201012T2200Z-201013T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-121800- /O.CON.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/ Pt St George to Cape Mendocino out 10 nm- 251 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PDT THIS EVENING... * WHAT...Seas around 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121800- /O.CON.KEKA.SC.Y.0081.201012T1300Z-201013T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...Seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
724 WHUS76 KEKA 121800 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1100 AM PDT Mon Oct 12 2020 PZZ450-130100- /O.CON.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/ Pt St George to Cape Mendocino out 10 nm- 1100 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Seas around 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-130200- /O.CON.KEKA.SC.Y.0081.201012T2200Z-201013T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 1100 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-130100- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1100 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Seas around 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-130200- /O.CON.KEKA.SC.Y.0081.201012T2200Z-201013T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1100 AM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
028 WHUS76 KEKA 122116 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 216 PM PDT Mon Oct 12 2020 PZZ450-130530- /O.EXT.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Pt St George to Cape Mendocino out 10 nm- 216 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-130530- /O.EXT.KEKA.SC.Y.0081.201012T2200Z-201013T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 216 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-130530- /O.EXT.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 216 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Seas 9 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-130530- /O.CON.KEKA.SC.Y.0081.201012T2200Z-201013T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 216 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
907 WHUS76 KEKA 130336 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 PM PDT Mon Oct 12 2020 PZZ470-131145- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ /O.NEW.KEKA.GL.A.0019.201014T2100Z-201016T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until midnight PDT tonight. For the Gale Watch, from Wednesday afternoon through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-131145- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ /O.NEW.KEKA.GL.A.0019.201014T1800Z-201016T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt and seas 8 to 11 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until midnight PDT tonight. For the Gale Watch, from Wednesday morning through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-130700- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Pt St George to Cape Mendocino out 10 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-130700- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 2:43 PM PDT, 6 hours 8 minutes earlier.
Area forecast discussion, Oct 11, 2:43 PM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 243 PM PDT Sun Oct 11 2020 .SYNOPSIS...Local valley and coastal fog along with chilly temperatures are expected tonight. Expect a gradual warming and drying trend early this week, followed by unseasonably hot inland temperatures and possible fire weather concerns mid to late week. && .DISCUSSION...High pressure is bringing clear skies and dry conditions across the region this afternoon with temperatures near or slightly below seasonal normals. Tonight a weak frontal boundary moving onshore will bring some clouds and possibly some light rain to Del Norte county. Farther south in Humboldt and portions of western Mendocino county there will likely be some valley fog and low clouds, although coverage should be less than the this morning. Farther east in Trinity county the clear dry conditions will likely allow temperatures to drop into the low 30s and some frost may form. It is is still possible the clouds will reach those areas, but given how clear the skies are now it looks unlikely. Have issued a frost advisory for these areas. Farther south in NE Mendocino county and northern Lake county frost is possible, but temperatures only dropped to around 40 this morning and the airmass is project to be significantly warmer down there as well. So will hold off on issuing anything at this point and let the next shift take another look at it. Monday afternoon will see mainly clear skies and dry conditions across the area with only a few clouds lingering in Del Norte county. Afternoon temperatures will warm slightly over today with interior highs near seasonal levels in the mid 70s to low 80s. Tuesday another system moving into the Pacific Northwest will continue to keep temperatures near seasonal levels and RH from dropping too low. It is hard to know what this will do to the marine layer. The onshore flow will likely keep it in place to some extent, but the cool temperatures aloft will keep the inversion fairly weak. Wednesday afternoon high pressure starts to build in across the area bringing warming and drying conditions to the region. THis will also bring offshore flow. This will likely clear out the coastal areas. Breezy northerly winds are expected in the afternoon along the coast. Highs will be slightly above seasonal normals in most areas. Thursday the ridge continues to strengthen and inland areas will warm. The offshore flow will help the coast warm up, but the strong northerlies will likely keep coastal temperatures from getting above 70 degrees. Friday the offshore flow aloft remains in place, but the northerlies at the coast will diminish and this may allow temperatures at the coast to warm into the 70s and possibly over 80. Confidence is low at this point, but it is starting look like the pattern that could bring hot temperatures to the coast. Unfortunately this may also bring smoke back to the coast. It will likely take some time for the fires to get going again and there may be less smoke to deal with than in previous offshore wind events. No additional rain is forecast for the remainder of the 7 days. Late in the weekend a few ensemble members are starting to the show the potential for some rain, but not very many of them so will leave the forecast dry. MKK && .AVIATION...Vis sat imagery displaying virtually clear skies both over land and sea this afternoon...and very little if any smoke. The vfr conditions should continue through the early evening hours as a drier but weak northerly flow continues. Coastal terminals will likely see another round of surface fog that may get dense again during the early morning hours. But forecast guidance suggests it wont be quite as dense as early Sunday morning...and at worst may be more brief in a time sense. Interior sites may also see some ground fog develop after midnight... but again the likelihood of it evolving into a ifr criteria is low. KUKI may see a little speed shear as surface winds may be near calm but a northerly wind at around 2k ft agl will be near 15-20kts. Not quite strong enough to include in the TAF && .MARINE...North and northwesterlies starting to take hold over much of the coastal waters except for the near shore waters along Pt St. George where some southerlies are still hanging around from an earlier weak front. High pressure will strengthen offshore today through Monday night and persist through mid-week. Winds should be all out of the north but generally remaining under sca levels as short period waves could increase Monday to near 12 feet at 12 seconds in the southern outer waters where winds will be slightly stronger. && .FIRE WEATHER...Late tonight into Monday morning Lake County will see moderate RH recoveries on the ridges and some breezy winds. This will elevate fire conditions, but they are not expected to be critical. Tuesday and Wednesday winds will diminish some as the pattern shifts and RH recoveries on the ridges Mendocino and Lake counties will remain moderate. Surface winds will start to increase Wednesday afternoon and afternoon RH may starting dropping into the teens in Lake county as a dry airmass starts to impact the area. Thursday and Friday mornings the very dry airmass continues to settle in over the area. This will lead to poor RH recoveries on the ridges across the area. The main question is where the stronger winds will be located. For now it looks like the highest potential will be in eastern Lake county. There is also the potential that it will extend to rest of Lake county and eastern Mendocino county, but that is just not shown by the models yet. This will need to be watched as it gets closer and a fire weather watch may be needed. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Frost Advisory from 1 AM to 9 AM PDT Monday for CAZ107-108. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 PM PDT this evening for PZZ455-475. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 11, 1:19 PM PDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 119 PM PDT Sun Oct 11 2020 CAZ101>106-109>115-122030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 119 PM PDT Sun Oct 11 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-122030- Northern Trinity-Southern Trinity- 119 PM PDT Sun Oct 11 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect for late tonight and Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Frost Advisory is currently in effect for late tonight and Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:17 AM PDT | Fire Weather Watch | EKA | 25 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.